Alert archive / Tennessee / Flash Flood Warnings in 2001
Flash Flood Warning 20, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Dec 12, 2001, 2:32 PM CST for 11 counties in Tennessee; 4 counties in Arkansas; 7 counties in Mississippi. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2001, 2:32 PM CST (20:32 UTC)
- Expired
- Dec 12, 2001, 8:30 PM CST
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
All 22 counties
Crittenden County, AR, Lee County, AR, Phillips County, AR, St. Francis County, AR, Coahoma County, MS, DeSoto County, MS, Marshall County, MS, Panola County, MS, Quitman County, MS, Tate County, MS, Tunica County, MS, Carroll County, TN, Crockett County, TN, Fayette County, TN, Gibson County, TN, Haywood County, TN, Henry County, TN, Lauderdale County, TN, Madison County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 21 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 435 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 122035 FFWMEM ARC035-077-107-123-MSC027-033-093-107-119-137-143-TNC017-033-047-053- 075-079-097-113-157-167-183-130230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 232 PM CST WED DEC 12 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... CRITTENDEN COUNTY IN EASTERN ARKANSAS LEE COUNTY IN EASTERN ARKANSAS PHILLIPS COUNTY IN EASTERN ARKANSAS ST. FRANCIS COUNTY IN EASTERN ARKANSAS COAHOMA COUNTY IN NORTHWEST MISSISSIPPI DESOTO COUNTY IN NORTHWEST MISSISSIPPI MARSHALL COUNTY IN NORTHWEST MISSISSIPPI PANOLA COUNTY IN NORTHWEST MISSISSIPPI QUITMAN COUNTY IN NORTHWEST MISSISSIPPI TATE COUNTY IN NORTHWEST MISSISSIPPI TUNICA COUNTY IN NORTHWEST MISSISSIPPI CARROLL COUNTY IN NORTHWEST TENNESSEE CROCKETT COUNTY IN NORTHWEST TENNESSEE GIBSON COUNTY IN NORTHWEST TENNESSEE HENRY COUNTY IN NORTHWEST TENNESSEE WEAKLEY COUNTY IN NORTHWEST TENNESSEE FAYETTE COUNTY IN SOUTHWEST TENNESSEE HAYWOOD COUNTY IN SOUTHWEST TENNESSEE LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE MADISON COUNTY IN SOUTHWEST TENNESSEE SHELBY COUNTY IN SOUTHWEST TENNESSEE TIPTON COUNTY IN SOUTHWEST TENNESSEE * UNTIL 830 PM CST. * AT 229 PM CST...WEATHER RADAR INDICATED VERY HEAVY RAIN OVER MUCH OF THE WARNED AREA. MANY ROADS HAD WATER COVERING THEM ALREADY AND ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS EXPECTED. DO NOT DRIVE ON ANY ROAD THAT HAS WATER COVERING IT. THIS IS A DANGEROUS SITUATION. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
1 follow-up statement
000 WGUS74 KMEG 130229 FFSMEM ARC035-077-107-123-MSC027-033-093-107-119-137-143-TNC017-033-047-053- 075-079-097-113-157-167-183-130300- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 830 PM CST WED DEC 12 2001 ...THE FLASH FLOOD WARNING FOR CRITTENDEN...ST. FRANCIS...LEE... PHILLIPS...DESOTO...MARSHALL...TUNICA...TATE...PANOLA...COAHOMA... QUITMAN...WEAKLEY...HENRY...GIBSON...CARROLL...CROCKETT... LAUDERDALE...HAYWOOD...MADISON...SHELBY...FAYETTE AND TIPTON COUNTIES HAS BEEN ALLOWED TO EXPIRE... AT 830 PM CST...WEATHER RADAR INDICATED THAT THE WIDESPREAD MODERATE TO HEAVY RAINFALL WAS COMING TO AN END. RAINFALL AMOUNTS OF 2 TO 4 INCHES WERE COMMON ACROSS THE AREA TODAY. SCATTERED SHOWERS AND EVEN A FEW THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA FOR THE NEXT SEVERAL HOURS. ADDITIONAL WARNINGS MAY BE REQUIRED IF ANY OF THESE SHOWERS PERSIST IN ONE AREA FOR AN EXTENDED PERIOD OF TIME. MOTORISTS SHOULD CONTINUE TO EXERCISE EXTREME CAUTION. ROADS REMAIN CLOSED IN SOME LOCATIONS DUE TO THE HEAVY RAIN THAT OCCURRED EARLIER TODAY. MOTORISTS SHOULD SLOW DOWN AND WATCH OUT FOR AREAS WHERE WATER STILL COVERS THE ROAD. IN ADDITION...NUMEROUS RIVERS ARE ABOVE FLOOD STAGE ACROSS THE MIDSOUTH. RIVER FLOOD WARNINGS REMAIN IN EFFECT. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Dec 12, 1:45 PM CST, 47 minutes earlier.
Area forecast discussion, Dec 12, 1:45 PM CST, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 145 PM CST WED DEC 12 2001 LATEST SFC ANALYSIS HAS THE WARM FRONT PUSHING INTO SW TN W/ AN ELONGATED SFC LOW EXTENDING FROM SE MO INTO CNTRL TX. TEMPS CURRENTLY IN THE 50S ACROSS THE CWFA AND WOULD EXPECT STEADY/SLOWLY RISING TEMPS OVNT W/ WARM FROPA. MOSAIC RADAR AND IR IMAGERY INDICATES A LARGE AREA OF RAIN FROM LWR OH VLY TO THE SE TX COAST. RAINFALL HAS BEEN HEAVY AT TIMES ACROSS THE CWFA TODAY W/ PRECIP ESTIMATES INDICATING ONE TO THREE INCHES ACROSS PARTS OF WEST TN...SERN AR AND NW MS. HAVE SEEN LITTLE IF ANY CG STRIKES ACROSS THE MID SOUTH TODAY W/ THE BULK OF THE TSRA ACROSS THE ARKLATEX (JUST AHEAD OF THE SFC FRONT). WATER VAPOR IMAGERY SHOWING WELL DEFINED MID LEVEL DRY SLOT SURGING INTO ERN OK/TX WHICH IS LIKELY AIDING CONVECTIVE DEVELOPMENT THERE. MODELS FAIRLY CONSISTENT MOVING MAIN PRECIP AREA EWD TNGT. HOWEVER ...BASED ON CONVECTIVE DEVELOPMENT TO OUR SW...STEEPER LAPSE RATES ADVECTING INTO THE REGION TNGT AND DEEP SRLY FLOW...ANOTHER ROUND OF PRECIP IS NOT OUT OF THE QUESTION TNGT. THUS...WILL CONTINUE FFA TNGT FOR ALL BUT NE AR/MO BOOTHEEL. LONGER TERM...WILL KEEP TREND OF THE CURRENT ZFP. FINAL S/W TROUGH DOES NOT CLEAR THE REGION FRI NGT...SO WILL CONTINUE CHC POPS MOST LOCATIONS THU/THU NGT (LKLY ACROSS NE MS). MID SOUTH SHOULD CLEAR AT LEAST TEMPORARILY ON FRI BEFORE NEXT SYSTEM STARTS TO AFFECT THE REGION LATE SAT INTO SUN. MEM CB 051/061 044/054 043 834- MKL RB 052/060 042/053 039 +551 JBR CB 047/057 040/051 039 623- TUP RB 056/063 047/057 042 +771 .MEG...FLOOD WATCH TONIGHT WEST TN...SERN AR...NRN MS. CBD
Nearby
Flash Flood Warnings in Tennessee, 2001Flash Flood Warnings in Mississippi, 2001Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.